Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 398, NWS Little Rock, AR

July 31, 2003Newton County, Searcy County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 31, 2003, 5:22 PM CDT for Newton County, Searcy County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2003, 5:22 PM CDT (22:22 UTC)
Expired
Jul 31, 2003, 6:05 PM CDT
In force
43 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Newton County, AR, Searcy County, AR

The radar

The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:40 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 31, 3:40 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT THU JUL 31 2003

FRONT EXITED STATE TO SOUTH EARLIER THIS AFTERNOON...WITH MOSTLY DRY
WEATHER LEFT BEHIND. A FEW THUNDERSTORMS DEVELOPING IN SOUTHERN
MISSOURI...AND ISOLATED PRECIPITATION MAY DRIFT INTO NORTHERN
ARKANSAS THIS EVENING BEFORE DISSIPATING. OTHERWISE...MOSTLY DRY
CONDITIONS WILL LAST THROUGH FRIDAY.

HIGH PRESSURE TO WEST CIRCULATING NORTHERLY FLOW ALOFT...WITH NEXT
FRONT RIDING FLOW TOWARD ARKANSAS BY LATE FRIDAY NIGHT. GOING
FORECAST HAS CHANCE OF SHOWERS/THUNDERSTORMS BY DAWN SATURDAY ACROSS
NORTHERN COUNTIES...AND THIS LOOKS GOOD.

APPEARS THAT FRONT HAS ENOUGH MOMENTUM TO CARRY THROUGH MUCH OF
STATE ON SATURDAY. CHANCES FOR PRECIPITATION WILL SPREAD SOUTH WITH
FRONT. WITH PLENTY OF CLOUDS AROUND...LOOKS LIKE TEMPERATURES WILL
BE HELD DOWN A BIT SATURDAY AFTERNOON.

FRONT APPEARS TO STALL ACROSS SOUTHERN ARKANSAS SATURDAY
NIGHT/SUNDAY. WEAK SYSTEMS ALOFT WILL INTERACT WITH FRONT INTO EARLY
NEXT WEEK WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE
FORECAST.

TEMPERATURES LOOK FAIRLY NORMAL LATE IN THE WEEKEND AND EARLY NEXT
WEEK...WITH UPPER 80S/MID 90S DURING DAYTIME AND UPPER 60S TO MID
70S AT NIGHT.

HRO   69  90  70  86 /  10  10  30  30
LIT   71  92  73  90 /  10  10  10  40
HOT   71  93  73  91 /  10  10  10  40
PBF   72  93  74  92 /  10  10  10  40

.LZK...NONE.

46
Hazardous weather outlook, Jul 31, 5:00 AM CDT, 12 hours 22 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 31 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED. A WEAK FRONTAL SYSTEM WILL MOVE
SOUTHWARD OUT THE STATE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS
WILL OCCUR OVER THE SOUTHERN SECTIONS...MAINLY THIS MORNING...BUT
NONE ARE EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UPPER LEVEL LOW PRESSURE AND ANOTHER COLD FRONT WILL COMBINE TO
BRING SCATTERED SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT TO THE
NORTHERN SECTIONS OF ARKANSAS. A FEW OF THE STORMS COULD BE SEVERE.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN MOST AREAS
SATURDAY AND SATURDAY NIGHT...WITH A FEW STORMS POSSIBLY BECOMING
SEVERE.

THE MAIN SEVERE WEATHER THREAT WITH THE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN THE NORTH LATE FRIDAY
NIGHT...AND OVER MOST SECTIONS ON SATURDAY AND SATURDAY NIGHT.

38/22

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.